Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 133, NWS Austin/San Antonio, TX

May 8, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 8, 2007, 8:08 PM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 8:08 PM CDT (01:08 UTC)
Expired
May 8, 2007, 11:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.7
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 090109
FFWEWX
TXC465-090415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
  RIO...COMSTOCK...

* UNTIL 1115 PM CDT

* AT 806 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED HEAVY RAINFALL FROM THUNDERSTORMS OVER VAL VERDE COUNTY.
  RAINFALL FROM THESE STORMS WILL BE QUICK TO RUNOFF AND CAUSE
  FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
  LOMA ALTA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$
3 follow-up statements
000 
WGUS74 KEWX 090235
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
932 PM CDT TUE MAY 8 2007

TXC465-090415-
VAL VERDE TX-
932 PM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR VAL
VERDE COUNTY...

AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT VERY HEAVY RAINS PRODUCING FLASH FLOODING OVER NORTHEASTERN 
EAST OF A JUNO TO LOMA ALTA LINE. RAINFALL RATES OF 1 TO 2 INCHES 
PER HOUR WERE NOTED ALONG THE UPPER DEVILS RIVER AND ITS 
TRIBUTARIES. 

ONLY LIGHT TO MODERATE RAINS WILL CONTINUE ELSEWHERE. HOWEVER...SOME 
FLASH FLOODING FROM EARLIER HEAVY RAINS CAN STILL BE EXPECTED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...LANGTRY AND JUNO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$
000 
WGUS74 KEWX 090341
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT TUE MAY 8 2007

TXC465-090415-
VAL VERDE TX-
1037 PM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR VAL
VERDE COUNTY...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
ONLY LIGHT TO MODERATE RAINS ACROSS VAL VERDE COUNTY. THE THREAT OF 
ADDITIONAL FLASH FLOODING IS DECREASING...HOWEVER SOME 
STREAMS...ESPECIALLY TRIBUTARIES OF THE DEVILS RIVER BETWEEN JUNO 
AND LOMA ALTA WILL CONTINUE RUN HIGH FOR THE NEXT HOUR OR SO. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$
000 
WGUS74 KEWX 090416
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CDT TUE MAY 8 2007

TXC465-090424-
VAL VERDE TX-
1116 PM CDT TUE MAY 8 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR VAL VERDE COUNTY...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO 
MODERATE RAINS ACROSS THE DRY DEVILS WATERSHED WEST OF LOMA ALTA. 
RAINFALL RATES WERE AROUND ONE INCH OR LESS. THE THREAT FOR FLASH 
FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WATCH WAS ALLOWED 
TO EXPIRE. HOWEVER...SOME STREAMS IN THE DRY DEVILS WATERSHED MAY 
CONTINUE TO RUN HIGH FOR THE NEXT HOUR OR SO DUE EARLIER HEAVY 
RAINS. 

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:34 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 8, 6:34 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT TUE MAY 8 2007

.AVIATION...
UPPER LOW ACROSS NEW MEXICO HAS PROVIDED ENOUGH INSTABILITY ALOFT
FOR A COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS THE BIG BEND
REGION TO THE RED RIVER VALLEY. THIS SYSTEM WILL SLOWLY MOVE EAST,
AND IS EXPECTED TO AFFECT THE KDRT AERODROME THIS EVENING AND
TONIGHT. LINGERING CB WITH VCTS IS EXPECTED THROUGH 06Z OUT
WEST...MAINLY ALONG AND WEST OF A KERV TO KLRD LINE. MORE BENIGN
CONDITIONS ARE ANTICIPATED ALONG THE I-35 CORRIDOR WITH VFR
PERSISTING THROUGH THE EVENING AND EARLY NIGHT HOURS. STRATUS
DEVELOPMENT IS EXPECTED TO LOWER CIGS TO MVFR BY 03-04Z. CIGS WILL
CONTINUE TO LOWER AND COULD SEE SOME IFR CONDITIONS IN THE NEAR-
DAWN HOURS. LIGHT TO MODERATE SE FLOW AT THE SFC WILL CONTINUE
THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT TUE MAY 8 2007/

DISCUSSION...
THE UPPER LOW IS APPARENT OVER NM ON WV SATELLITE IMAGERY AND IS
MOVING SLOWLY TOWARD WEST TEXAS. THIS FEATURE WILL KEEP THINGS
UNSETTLED OVER SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. MODELS
SHOW THIS TROUGH MOVING ACROSS TEXAS DURING THE NEXT 48 TO 72
HOURS. FOR THE SHORT TERM DEW POINTS ARE IN THE LOW 70S IN THE
SOUTHEASTERN PART OF THE CWA AND WINDS ARE FROM THE SOUTHEAST...SO
EXPECT MOISTURE TO INCREASE ACROSS THE REST OF THE FORECAST AREA.
THIS WILL PRIME THE ATMOSPHERE FOR THE UPPER TROUGH TO TRIGGER
CONVECTION TONIGHT...ESPECIALLY IN THE NORTHWEST. BIG CONCERNS
WILL BE SLIGHT THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAIN
CAUSING FLASH FLOODING. THE WESTERN HALF OF OUR CWA IS INCLUDED IN
THE SLIGHT RISK AREA FROM SPC. MORNING SOUNDING AT DRT SHOWED PW
AROUND 135 PERCENT OF NORMAL. HAVE INCLUDED MENTION OF POSSIBLE
SEVERE IN ZONES AND WILL CONTINUE THE FLASH FLOOD WATCH FOR THE
WESTERN COUNTIES.

RAIN CHANCES WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH A BIT OF
A LULL THURSDAY NIGHT. CHANCE OF HEAVY RAIN WILL DECREASE...BUT
SEVERE THREAT WILL RETURN WED AFTERNOON AND EVENING.

ONCE THE UPPER TROUGH EXITS THE REGION...HIGH PRESSURE WILL MOVE
IN BEGINNING THIS WEEKEND. THIS WILL BEGIN A QUIET PERIOD WITH
LITTLE CHANCE OF RAIN AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  64  81  64 /  40  30  20  30  20
AUSTIN BERGSTROM INTL AIRPORT  64  84  62  81  62 /  40  30  20  30  20
DEL RIO INTL AIRPORT           67  85  65  82  65 /  60  40  40  20  10
SAN ANTONIO INTL AIRPORT       66  84  64  81  64 /  40  30  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL
VERDE...ZAVALA.

&&

08/25
Hazardous weather outlook, May 8, 11:50 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT TUE MAY 8 2007

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1150 AM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY ALONG
AND WEST OF A BURNET TO BOERNE TO DILLEY LINE THIS EVENING THROUGH
TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN SOUTH
CENTRAL TEXAS COUNTIES...GENERALLY ALONG AND WEST OF A ROCKSPRINGS
TO LEAKEY TO CARRIZO SPRINGS LINE...VALID THIS EVENING THROUGH
TONIGHT.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TEXAS ARE
EXPECTED TO EXPAND EAST INTO THE SOUTHERN EDWARDS PLATEAU BY EARLY
THIS EVENING...AND INTO THE WESTERN HILL COUNTRY AND RIO GRANDE
PLAINS BY LATE TONIGHT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES.

SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS...
CAUSING FLASH FLOODING RAINS OF 2 TO 5 INCHES OVER LOCALIZED
AREAS. OVERNIGHT RAINFALL TOTALS IN THE FLASH FLOOD WATCH AREA
SHOULD AVERAGE AROUND ONE INCH...BUT EVEN AN INCH OF RAIN FALLING
IN A SHORT TIME COULD PRODUCE FLOODING OVER THE ALREADY SATURATED
SOILS. THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE RIVER
FLOODING FOR STREAMS OVER EDWARDS AND VAL VERDE COUNTY...INCLUDING
THE RIO GRANDE...PECOS...AND DEVILS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY
INTO THE DAYTIME HOURS THURSDAY...WITH THE THREAT SPREADING WEST
TO EAST WEDNESDAY NIGHT. THE MAIN THREAT WILL BE FOR LOCALLY
HEAVY RAINFALL...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE.
LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT

In the hours before

Special weather statement, May 8, 6:28 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT TUE MAY 8 2007

TXZ171>173-183>194-202>209-217>225-228-090300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
628 PM CDT TUE MAY 8 2007

...RAIN CHANCES CONTINUE THIS WEEK...

A SLOW MOVING LOW ALOFT OVER THE SOUTHWEST U.S. AND NORTHERN
MEXICO WILL MOVE SLOWLY EAST THE NEXT FEW DAYS...MOVE ACROSS
SOUTH CENTRAL TEXAS THURSDAY AND EAST OF THE AREA ON FRIDAY AND
FRIDAY NIGHT. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN
ADVANCE OF THIS SPRING STORM SYSTEM WILL MOVE NEAR THE AREA
THROUGH THURSDAY.

THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH
THURSDAY. ON FRIDAY...THERE WILL BE A CONTINUED CHANCE
FOR RAIN...SHOWERS OR THUNDERSTORMS...THEN THIS ACTIVITY
IS EXPECTED TO DECREASE FROM THE WEST FRIDAY NIGHT.

THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE
THUNDERSTORMS AND HEAVY RAINS. THE PRIMARY SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IS LIKELY AT TIMES...AND HAS THE POTENTIAL TO CAUSE
FLASH FLOODING THIS WEEK.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
FOR THE LATEST WEATHER INFORMATION...ON THE WEB...GO TO
WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:02 AM CDTFlash Flood WarningEWXEdwards3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:23 AM CDTFlash Flood WarningEWXReal3 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningEWXVal Verde34 min
May 9, 3:25 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:38 PM CDTSevere Thunderstorm WarningEWXReal58 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.